Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2016, 6:29 PM MDT for Gallatin County, Montana. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 6:29 PM MDT (00:29 UTC)
- Expired
- Aug 6, 2016, 7:45 PM MDT
- In force
- 76 min
- Issued by
- NWS Great Falls, MT
County Gallatin County, MT
The radar
The Billings radar (KBLX), 229 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2464 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
793
WWUS85 KTFX 070029
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
629 PM MDT SAT AUG 6 2016
MTZ015-055-070145-
MADISON MT-GALLATIN MT-
629 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
SOUTHEASTERN GALLATIN COUNTIES UNTIL 745 PM MDT...
AT 630 PM...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HENRYS LAKE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST YELLOWSTONE...YELLOWSTONE VILLAGE AND BIG SKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4457 11118 4458 11123 4462 11122 4473 11132
4475 11139 4471 11141 4472 11146 4481 11159
4525 11161 4561 11090 4536 11092 4535 11104
4508 11104 4511 11110 4505 11115 4501 11110
4449 11111
TIME...MOT...LOC 0028Z 209DEG 40KT 4473 11138
$$
BRUSDAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:55 PM MDT, 34 minutes earlier.
Area forecast discussion, Aug 6, 5:55 PM MDT, 34 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 555 PM MDT SAT AUG 6 2016 Aviation Section Updated .DISCUSSION... Tonight through Monday...An upper level disturbance continues to push northward through the region. Scattered thunderstorms are developing as a result. Most storms will remain below severe limits...but an isolated severe thunderstorm will be possible. Most storms will diminish around Midnight, then expect another round of storms to develop over Southwest MT late Sunday morning or during the early afternoon hours. This line of storms again will push northward into North Central MT by Sunday evening. Precipitation amounts look fairly widespread Sunday evening, thus pops are on the higher side. On Monday, the next upper level low will over Washington state...a bit further west than previously thought, thus pops have been reduced a bit, as the bulk of the precipitation from this upper level low will start to move into the region Monday night into Tuesday. Overall afternoon temperatures for Sunday and Monday will be near to just a few degrees below normal across the region. Brusda MONDAY NIGHT THROUGH SATURDAY...Forecast models are in much better agreement than yesterday with this period's solution. The upper level low pressure trough is forecast to remain over the Pacific Northwest through Tuesday evening, which will continue to draw monsoonal and Gulf of Mexico moisture into Montana. This will keep a good chance of showers and thunderstorms over the area through Tuesday morning, with more widespread storms likely during the afternoon and evening hours. The GFS and ECMWF models both lift the trough out of the Pacific Northwest on Wednesday to the Montana/Canada border Wednesday night. This is more in line with last night's GFS solution, but it is about 12 to 24 hours quicker with its movement than last night. Regardless, this will keep a good chance of showers and thunderstorms over the forecast area through Wednesday, but the chance will decrease Wednesday night through Friday as the trough exits the area. High pressure aloft will then build in behind the trough, keeping the area dry into Saturday. The passage of the trough will keep temperatures 5 to 10 degrees below normal through Thursday, but as the high pressure builds into the area, temperatures will warm back closer to normal by Saturday. Coulston && .AVIATION... Updated 2355z. Scattered showers/thunderstorms will continue to move northeast through the region this evening. The stronger storms could produce wind gusts near 50kts. Expect a short break later tonight, with storms redeveloping after 18z Sun in Southwest MT. Some patchy fog is possible in the Havre/Cut Bank areas around 12z. Otherwise mainly VFR conditions should prevail outside the storms and fog. Brusda && .FIRE WEATHER... Tonight, scattered thunderstorms will move through the region. A mix of wet/dry thunderstorms can be expected. Some of the stronger storms could produce gusty erratic wind gusts around 50 mph. Expect a repeat of these conditions on Sunday, with more storms on the wetter side, especially over North Central MT. Scattered thunderstorms will continue to affect mainly North Central MT from Mon thru Wed...with afternoon temperatures slightly below normal. Brusda && .HYDROLOGY... Increasing chances for widespread rainfall is expected over North Central MT from Tonight through Wednesday. The WRF model progs heavy rainfall of 1 to 1.50 inches over Glacier Park on Sunday night. This model is the only model that went that high with the QPF...thus holding off on any highlights for now. Otherwise, a good rainfall is expected for much of the region, but some agricultural harvesting problems could develop with the wetter conditions. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 53 83 52 83 / 50 70 80 20 CTB 52 79 51 78 / 50 60 80 10 HLN 57 83 54 84 / 30 90 40 30 BZN 53 86 50 85 / 40 50 40 20 WEY 46 73 42 74 / 20 40 30 10 DLN 51 82 48 81 / 40 50 30 20 HVR 58 86 58 83 / 30 40 80 10 LWT 55 84 55 81 / 40 50 60 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning continues until 9 PM this evening for portions of Southwest MT. && weather.gov/greatfalls
In the hours before
Special weather statement, Aug 6, 5:13 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT SAT AUG 6 2016
MTZ009-070030-
NORTHERN ROCKY MOUNTAIN FRONT MT-
513 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLACIER COUNTY
UNTIL 630 PM MDT...
AT 510 PM...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
THE DIVIDE IN GLACIER PARK. MOVEMENT WAS NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROWNING...NORTH BROWNING...EAST GLACIER PARK VILLAGE...
SOUTH BROWNING...KIOWA...EAST GLACIER PARK...SAINT MARY...
MANY GLACIER...GOAT HAUNT...LOGAN PASS...BABB AND STARR SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4900 11336 4837 11282 4832 11335 4835 11338
4837 11334 4842 11335 4842 11340 4846 11349
4855 11347 4859 11354 4858 11361 4869 11372
4882 11376 4885 11379 4884 11387 4899 11402
TIME...MOT...LOC 2311Z 192DEG 32KT 4873 11379 4827 11338
BRUSDALocal storm report, Aug 6, 5:16 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
516 PM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 WNW TOWNSEND 46.33N 111.59W
08/06/2016 M64 MPH BROADWATER MT MESONET
64 MPH WIND GUST AT THE GINGER RAWS. TIME OF EVENT IS
ESTIMATED.
&&
BRUSDASpecial weather statement, Aug 6, 5:22 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
522 PM MDT SAT AUG 6 2016
MTZ008-015-070015-
BEAVERHEAD MT-MADISON MT-
522 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND SOUTHEASTERN
BEAVERHEAD COUNTIES UNTIL 615 PM MDT...
AT 521 PM MDT...DOPPLER RADAR WAS TRACKING SCATTERED STRONG
THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST MONTANA...MOVING
NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DILLON...VIRGINIA CITY...ENNIS...LIMA...ALDER...MONIDA...
BANNACK STATE PARK...CAMERON...JEFFERS...DELL...BANNACK...LAKEVIEW...
BEAVERHEAD ROCK STATE PARK...CLARK CANYON...SNOWLINE AND MONIDA PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GREAT FALLS.
&&
LAT...LON 4529 11303 4539 11141 4457 11157 4454 11222
4457 11223 4457 11229 4454 11232 4450 11299
TIME...MOT...LOC 2321Z 218DEG 37KT 4491 11215
MPJLocal storm report, Aug 6, 5:39 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
539 PM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 7 SE GLEN 45.39N 112.60W
08/06/2016 M58 MPH BEAVERHEAD MT MESONET
58 MPH THUNDERSTORM WIND GUST.
&&
BRUSDALocal storm report, Aug 6, 5:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
553 PM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 5 SE ENNIS 45.27N 111.65W
08/06/2016 M48 MPH MADISON MT AWOS
48 MPH WIND GUST AT THE ENNIS AIRPORT.
&&
BRUSDASpecial weather statement, Aug 6, 6:29 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
629 PM MDT SAT AUG 6 2016
MTZ015-055-070145-
MADISON MT-GALLATIN MT-
629 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
SOUTHEASTERN GALLATIN COUNTIES UNTIL 745 PM MDT...
AT 630 PM...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HENRYS LAKE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST YELLOWSTONE...YELLOWSTONE VILLAGE AND BIG SKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4457 11118 4458 11123 4462 11122 4473 11132
4475 11139 4471 11141 4472 11146 4481 11159
4525 11161 4561 11090 4536 11092 4535 11104
4508 11104 4511 11110 4505 11115 4501 11110
4449 11111
TIME...MOT...LOC 0028Z 209DEG 40KT 4473 11138
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:31 PM MDT | Special Weather Statement | TFX | Lewis and Clark, Teton | 59 min |
| Aug 6, 7:06 PM MDT | Special Weather Statement | TFX | Judith Basin | 69 min |
| Aug 6, 8:15 PM MDT | Special Weather Statement | TFX | Fergus | 30 min |
| Aug 7, 12:42 PM MDT | Special Weather Statement | TFX | 48 min | |
| Aug 7, 2:25 PM MDT | Special Weather Statement | TFX | Jefferson | 50 min |
| Aug 7, 2:36 PM MDT | Special Weather Statement | TFX | 39 min | |
| Aug 7, 3:07 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson, Lewis and Clark | 23 min |
| Aug 7, 3:30 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson, Lewis and Clark | 30 min |
| Aug 7, 4:00 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Lewis and Clark, Meagher | 45 min |
| Aug 7, 4:08 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson | 52 min |
| Aug 7, 4:45 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin, Meagher | 60 min |
| Aug 7, 4:56 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson | 49 min |
| Aug 7, 5:45 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Meagher | 41 min |
| Aug 7, 5:46 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 59 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.